Alert archive / Wisconsin / River Flood Warnings in 2009
River Flood Warning 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 27, 2009, 5:09 AM CDT for Milwaukee County, Wisconsin. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 5:09 AM CDT (10:09 UTC)
- Expired
- Apr 27, 2009, 7:18 AM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Milwaukee River at Milwaukee-Estabrook Park (MEEW3).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KMKX 271009 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 509 AM CDT MON APR 27 2009 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... MILWAUKEE RIVER AT MILWAUKEE AFFECTING MILWAUKEE COUNTY WIC079-272209- /O.NEW.KMKX.FL.W.0040.090427T1009Z-000000T0000Z/ /MEEW3.1.ER.090427T1009Z.090427T1100Z.000000T0000Z.NO/ 509 AM CDT MON APR 27 2009 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE MILWAUKEE RIVER AT MILWAUKEE. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 900 PM SUNDAY...THE STAGE WAS 6.04 FEET * THE RIVER IS RISING TO FLOOD STAGE. * FLOOD STAGE IS 7.0 FEET. * CREST FORECASTS ARE NOT ISSUED FOR THIS LOCATION. THE WARNING WILL REMAIN IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD STAGE. * IMPACT...AT 6.0 FEET...THERE IS MINOR LOWLAND FLOODING. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME MILWAUKEE 7.0 6.0 6.04 09 PM 04/26 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS MILWAUKEE 6.04 09 PM 04/26 2.01 ..NOT AVAILABLE.. ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITES... (MEEW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) MILWAUKEE: 7 PM-1 AM 0.00 MILWAUKEE: 1 AM-7 AM 0.03 MILWAUKEE: 7 AM-1 PM 0.11 MILWAUKEE: 1 PM-7 PM 0.07 $$ BORGHOFF
1 follow-up statement
000 WGUS83 KMKX 271218 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 718 AM CDT MON APR 27 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... MILWAUKEE RIVER AT MILWAUKEE AFFECTING MILWAUKEE COUNTY WIC079-271248- /O.CAN.KMKX.FL.W.0040.000000T0000Z-090427T1218Z/ /MEEW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 718 AM CDT MON APR 27 2009 THE FLOOD WARNING IS CANCELLED FOR THE MILWAUKEE RIVER AT MILWAUKEE. * AT 700 AM MONDAY...THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS NOW BELOW FLOOD STAGE AND IS EXPECTED TO REMAIN BELOW FLOOD STAGE. * IMPACT...AT 7.0 FEET...WATER APPROACHES THE FOUNDATION OF THE HILTON HOTEL ON PORT WASHINGTON ROAD. $$ BORGHOFF && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI MILWAUKEE 7.0 6.0 5.57 05 AM 04/27 NOT A FORECAST POINT - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS MILWAUKEE 6.04 09 PM 04/26 1.45 ..NOT AVAILABLE.. ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION... (MEEW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) MILWAUKEE: 7 AM-1 PM 0.11 MILWAUKEE: 1 PM-7 PM 0.07 MILWAUKEE: 7 PM-1 AM 0.06 MILWAUKEE: 1 AM-7 AM 0.00
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 27, 4:02 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 27, 4:02 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CDT MON APR 27 2009
.DISCUSSION...FORECAST FOCUS ON FRONTAL PRECIP TODAY AND THEN PRECIP
ASSOCIATED WITH WAVE MOVING ALONG FRONT FOR TONIGHT. MODEL
DIFFERENCES THEN EXIST WITH TIMING OF NEXT PRECIP CHANCE IN THE
WEDNESDAY/THURSDAY TIME FRAME.
TODAY-
UPPER FLOW REMAINS SOUTHWEST WITH PRESSURE FALLS POINTING TOWARDS
SURFACE LOW TRACKING TO NORTH OF LAKE SUPERIOR. SO FRONT WILL BE
TAKING ITS TIME GETTING THROUGH HERE ESPECIALLY WITH PRONOUNCED
SOUTHWEST UPPER FLOW. MODELS INDICATE AND REAL WORLD RADAR LOOP SHOW
BULK OF PRECIP WILL AFFECT US THIS MORNING WITH ACTIVITY SHIFTING
SOUTHEAST THIS AFTERNOON. WATER VAPOR AND IR BOTH SHOW OVERALL
WEAKENING TREND TO CONVECTION SO LOOKING AT MAINLY RAIN THIS MORNING
BUT WILL STILL HAVE ISOLATED THUNDER MENTIONED. CORE OF 50-60 KNOT
850 JET SHIFTS EAST WITH DRIER AIR FILTERING IN WITH TIME THIS
AFTERNOON. WARM SURGE AND SOME GUSTY SOUTH WINDS HAVE BOOSTED
TEMPS IN THE AREA. MOST LIKELY HIGHS WILL BE SET THIS MORNING.
TONIGHT-
SECONDARY SURFACE LOW AND MID LEVEL ENERGY PROGGD TO RIDE NORTHEAST
ALONG FRONTAL ZONE AND BRING A SWATH OF LIGHT RAIN TO THE CWA.
MODELS/HPC ALL SHOWING LIGHT AMOUNTS WITH THIS FEATURE. WILL
FOLLOW HPC/NAM/SREF ON ENDING PRECIP BEFORE 12Z TUESDAY.
TUESDAY-
MUCH NEEDED DRY DAY WITH HIGH PRESSURE TAKING HOLD. QUITE A BIT OF
DRYING WRAPPING INTO THE CWA FROM THE NORTHEAST WITH 25-30 KNOTS AT
850 MILLIBARS WITH MASSIVE DRYING AS 850 DEWS CRASH.
WEDNESDAY-
INFLUENCE OF THE DRY HIGH SHOULD DOMINATE. MODELS STILL HAVE
SOUTHERLY 850 JET ORIENTED WELL WEST OF HERE IN ADVANCE OF NEXY
SYSTEM. GFS VORT PATTERN LOOKS VERY NOISY AND SUSPECT. THUS NOT
READY TO BUY INTO THE GFS BLOB OF QPF AT THIS POINT.
THURSDAY AND FRIDAY-
NEXT SHOT OF RAIN/CONVECTION WITH SOUTHWEST UPPER FLOW INCREASING
AND SHORT WAVE FOR THURSDAY. GFS BRINGS STRONGER WAVE FOR FRIDAY
WHEREAS ECMWF MORE PROGRESSIVE WITH THE THURSDAY SYSTEM WITH A DRY
FRIDAY...SO LOTS OF UNCERTAINTY...BUT CONSENSUS IS TO HAVE THE
HIGHEST POPS THURSDAY. ECMWF IS SO QUICK THAT IT SUGGESTS THURSDAY
NIGHT WOULD BE LARGELY DRY. ANOTHER CONCERN IS THAT ECMWF HAS BETTER
RETURN GULF INFLOW BEING INGESTED INTO CONVECTION TO OUR SOUTH THUS
ROBBING SOME OF OUR MOISTURE INFLUX...BUT DYNAMICS GOOD. FOR NOW WILL
NOT PUT MUCH CREDENCE IN THE FRIDAY GFS SOLUTION AND FOLLOW
CONSENSUS OF CANADIAN/ECMWF...HAVE HIGHEST POPS THURSDAY AND TRAIL
THEM OFF INTO FRIDAY...ALLOWING SOME WIGGLE ROOM WITH THE
QUESTIONABLE YET OMINOUS LOOK TO THE GFS.
&&
.AVIATION...SCT TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE TODAY AHEAD OF A COLD FRONT THAT WILL PUSH EAST
THROUGH SRN WI. AREAS OF MVFR CIGS AND VSBYS WILL OCCUR AT TIMES.
A SHORTWAVE TROUGH WILL THEN LIFT NEWD AFTER FROPA TNT AND
GENERATE LOW LEVEL FRONTOGENESIS AND RESULT IN MORE LIGHT RAIN.
AREAS OF MVFR CIGS AND VSBYS WILL CONTINUE.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 21Z. A GALE
WARNING IS IN EFFECT FROM WIND POINT TO WINTHROP HARBOR UNTIL 15Z.
SOUTHWESTERLY GALES WITHIN THE WARM SECTOR OVER THE NEARSHORE WATERS
OF FAR SOUTHEAST WISCONSIN WILL CONTINUE UNTIL LATE MORNING BEFORE
DECREASING. OVER THE REMAINDER OF THE WESTERN NEARSHORE WATERS OF
LAKE MICHIGAN...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS MORNING AND
POSSIBLY INTO THE AFTERNOON. WITH OFFSHORE WINDS OCCURRING...THE
WAVES WILL GRADUALLY SUBSIDE THROUGHOUT THE DAY. A COLD FRONT WILL
MOVE EAST ACROSS LAKE MICHIGAN DURING THE MIDDLE TO LATE AFTERNOON
WITH WINDS VEERING TO THE WEST...THEN NORTH TONIGHT. WINDS AND WAVES
WILL REMAIN BELOW SMALL CRAFT CONDITIONS FROM THE MIDDLE AFTERNOON
INTO TONIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 AM CDT THIS MORNING FOR LMZ646.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
LMZ643>645.
&&
SHORT/LONG TERM...COLLAR
AVIATION/MARINE...GEHRINGHazardous weather outlook, Apr 26, 9:17 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CDT SUN APR 26 2009 WIZ046-047-051-052-056>060-062>072-280230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 917 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS A STRONG WARM FRONT PUSHES NORTHWARD. THE MAIN SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. RECENT HEAVY RAINFALL AND THE ADDITIONAL RAINFALL TONIGHT COULD CAUSE SOME MINOR FLOODING OF STREETS...DITCHES AND OTHER LOW-LYING AREAS IN URBAN AND RURAL LOCATIONS. THIS RAINFALL WILL ALSO CONTINUE TO CAUSE RIVERS TO RISE. SEVERAL RIVERS ARE ALREADY ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES EAST ACROSS SOUTHERN WISCONSIN. THIS COLD FRONT WILL BRING MORE RAINFALL TO THE AREA. THE ADDITIONAL RAINFALL AND THE RAIN THAT HAS ALREADY FALLEN WILL CONTINUE TO CAUSE RIVERS TO RISE WITH SEVERAL RIVERS ALREADY IN FLOOD. THE RAINFALL ALSO HAS THE POTENTIAL TO CAUSE LOCALIZED MINOR FLOODING IN URBAN AND SMALL STREAM AREAS. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...RAINFALL OR ANY HAIL REPORTS WOULD BE APPRECIATED. LMZ643>646-280230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 917 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING WINDS LATER TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT UNTIL LATE TONIGHT FOR AREAS OF DENSE FOG. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT ON MONDAY FOR BREEZY SOUTH WINDS AND HIGH WAVES. THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES ACROSS THE REGION. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH SATURDAY. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:53 PM CDT | River Flood Watch | MKX | Racine | 8 hr |
| Apr 26, 7:58 PM CDT | River Flood Watch | MKX | Ozaukee | 15 hr |
| Apr 26, 8:04 PM CDT | River Flood Watch | MKX | Rock | 15 hr |
| Apr 26, 8:37 PM CDT | Dense Fog Advisory | MKX | Sheboygan | 3 hr |
| Apr 26, 9:11 PM CDT | Marine Dense Fog Advisory | MKX | 7 hr | |
| Apr 27, 3:47 AM CDT | Gale Warning | MKX | 4 hr | |
| Apr 27, 4:14 AM CDT | River Flood Warning | MKX | Racine | 49 hr |
| Apr 27, 3:57 PM CDT | Small Craft Advisory | MKX | 36 hr |
Nearby
River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.